Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 1, 2012, 11:12 PM CDT for 4 counties in Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2012, 11:12 PM CDT (04:12 UTC)
- Expired
- May 2, 2012, 12:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
Counties Freeborn County, MN, Rice County, MN, Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 98 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
138
WWUS83 KMPX 020412
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1112 PM CDT TUE MAY 1 2012
MNZ070-076>078-084-085-092-093-020500-
DAKOTA-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-RICE-STEELE-WASECA-
1112 PM CDT TUE MAY 1 2012
...THUNDERSTORMS WITH GUSTY WINDS THROUGH MIDNIGHT CDT...
AT 1107 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A LINE OF
THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHWEST OF MONTGOMERY TO 6
MILES SOUTHWEST OF WASECA TO 3 MILES WEST OF KIESTER. THESE STORMS
WERE MOVING EAST AT 40 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
KILKENNY.
OTISCO.
MANSFIELD.
LONSDALE.
EMMONS.
CLINTON FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4404 9368 4450 9370 4447 9281 4419 9280
4419 9304 4350 9304 4349 9305 4350 9385
TIME...MOT...LOC 0412Z 273DEG 34KT 4440 9356 4404 9354
4354 9370
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 1, 6:49 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 1, 6:49 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 649 PM CDT TUE MAY 1 2012 .DISCUSSION... MAIN FORECAST CONCERN IS OBVIOUSLY THE CHANCE FOR SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT. HOWEVER... IT LOOKS TO BE A BUSY SEVEN DAY PERIOD ALL AROUND... WITH ADDITIONAL CHANCES FOR SEVERE TOMORROW... THEN SOME RISK OF SHRA/TSRA THROUGH THE WEEK AS THE BAROCLINIC ZONE LINGERS NEARBY AND A SUCCESSION OF SHORTWAVES RIPPLE THROUGH THE REGION. LATEST WATER VAPOR IMAGERY SHOWS SOUTHWEST UPPER FLOW ACROSS THE REGION... AND THIS WILL ESSENTIALLY REMAIN THE CASE THROUGH THE WEEK AS A PERSISTENT UPPER RIDGE REMAINS ANCHORED OVER THE SOUTHEAST. THE MAIN UPPER TROUGH CURRENTLY OVER MONTANA WILL TREK EAST OVER THE NEXT 24 HOURS... ALTHOUGH THE FEATURE WHICH WILL HELP IN TONIGHT/S CONVECTION IS A MORE SUBTLE WAVE AND ASSOCIATED JET STREAK EMBEDDED IN THE SOUTHWEST FLOW NEAR THE MONTANA/SOUTH DAKOTA BORDER. THE RAPID REFRESH PICKS UP ON THIS FEATURE REASONABLY WELL... TAKING IT NORTHEAST THROUGH NORTH DAKOTA AS WE WORK THROUGH THE AFTERNOON. THIS WILL HELP INTENSIFY THE SPEED GRADIENT ON THE SOUTHEAST SIDE OF THE UPPER JET... WHICH SHOULD IN TURN WILL WORK WITH INCREASING LOW LEVEL CONVERGENCE TO GET CONVECTION GOING LATER TODAY OVER WEST CENTRAL AND CENTRAL MINNESOTA... THEN WE SHOULD SEE IT ZIPPER SOUTHWEST INTO NORTHEAST IOWA DURING THE EVENING. FOR THE SHORT TERM... USED A BLEND OF THE VARIOUS CONVECTION ALLOWING MODELS FOR THE FORECAST DETAILS... THEN TRENDED TOWARD THE LESS NOISY GFS FOR TOMORROW THROUGH THE NEXT FEW DAYS. GIVEN THE SHORT TERM CONCERNS... DID NOT INVEST TOO MUCH TIME IN SORTING OUT THE DETAILS BEYOND WEDNESDAY NIGHT... AND UTILIZED A BLEND OF THE GOING FORECAST TOGETHER WITH THE GFS AND ECMWF. AS MENTIONED... EXPECT CONVECTION TO GET GOING DURING THE LATE AFTERNOON AND EVENING... WITH ACTIVITY PROBABLY INITIATING FARTHER NORTH INITIALLY THEN WORKING SOUTHWEST WITH TIME. THE SEVERE WEATHER THREAT REMAINS INTACT... WITH SOME HAIL... WIND... AND TORNADO POTENTIAL. THE LOW CLOUDS HAVE BEEN STEADILY ERODING THROUGH THE DAY... AND THAT WILL CONTINUE THROUGH THE AFTERNOON. TEMPERATURES ARE REBOUNDING QUICKLY IN THE SUNSHINE... SO THE CLOUD COVER DOESN/T LOOK LIKE IT WILL HAVE A DETRIMENTAL IMPACT ON CONVECTIVE POTENTIAL. IF ANYTHING... THE ADDITIONAL LOW LEVEL MOISTURE IT LEAVES BEHIND MAY HELP KEEP LCL HEIGHTS A BIT LOWER... AND KEEP MLCAPE VALUES CLOSER TO THEIR SURFACE-BASED COUNTERPARTS. THAT BEING SAID... IT STILL LOOKS LIKE WE WILL HAVE MLCAPE AROUND 1500 J/KG OVER MUCH OF THE AREA BY LATE AFTERNOON... ALONG WITH DEEP LAYER SHEAR AOA 40KT. SO... THERE REMAINS THE POTENTIAL FOR SUPERCELLS... AT LEAST INITIALLY BEFORE ANY UPSCALE GROWTH INTO A LINEAR MCS MAY OCCUR. THE BETTER CHANCE FOR DISCRETE SUPERCELLS TO PERSIST WILL BE IN THE NORTHERN PART OF THE FORECAST AREA CLOSER TO THE WARM FRONTAL BOUNDARY... WHICH SHOULD BE NEAR THE NORTH SIDE OF THE CWFA BY EVENING. LOW LEVEL SHEAR WILL OBVIOUSLY BE ENHANCED IN THAT AREA... AND LCL HEIGHTS SHOULD BE MINIMIZED GIVEN MOISTURE CONVERGENCE NEAR THE BOUNDARY... SO THE BETTER TORNADO THREAT STILL APPEARS TO BE IN THAT VICINITY. HOWEVER... A SECONDARY AREA OF INCREASED 0-1KM SHEAR MAY OCCUR CLOSER TO THE IOWA BORDER DURING THE EVENING HOURS AS THE LOW LEVEL JET BEGINS TO INCREASE. THE QUESTION FOR THE SOUTHERN PART OF THE AREA IS IF/WHEN DISCRETE STORMS WILL EVOLVE INTO MORE OF A LINEAR WIND PRODUCING SYSTEM WITH PERHAPS SOME EMBEDDED ROTATING STRUCTURES. IN ADDITION... AS THE EVENING PROGRESSES AND THE LOW LEVEL JET STRENGTHENS FROM EASTERN NEBRASKA INTO IOWA WE MAY SEE CONVECTION IN THAT AREA REALLY TAKE OFF... WHICH COULD LEAD TO SOME WEAKENING OVER OUR AREA AS LOW-MID LEVEL PV INCREASES IN THAT AREA AND WORKS TO INDUCE A CIRCULATION WHICH COULD CUTOFF THE MOISTURE RETURN INTO MINNESOTA. THE EXCEPTION WOULD BE ACTIVITY FARTHER NORTH NEAR THE WARM FRONT AND RIGHT ENTRANCE REGION TO THE MAIN UPPER JET... WHICH COULD EASILY PERSIST THROUGH THE EVENING. SO THE BOTTOM LINE IS THAT THERE REMAIN A NUMBER OF UNANSWERED QUESTIONS... AND THE ANSWER LIKELY WILL DEPEND UPON WHEN/HOW ACTIVITY GETS GOING... SINCE IT WILL ULTIMATELY FEEDBACK AND IMPACT THE LARGER SCALE FLOW. REGARDLESS OF THE DETAILS... WE SHOULD AT LEAST SEE STORMS FROM LATE AFTERNOON THROUGH MUCH OF THE NIGHT... WITH A DECENT POTENTIAL FOR SEVERE WEATHER. THE ACTIVITY SHOULD SHIFT SOUTH AND EAST OF THE AREA BY 09Z OR SO... WITH THE FRONTAL BOUNDARY BEING PUSHED INTO THE FAR SOUTHERN PART OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS SHOULD GET GOING AGAIN ON WEDNESDAY NEAR THE OLD FRONTAL BOUNDARY... WHICH WINDS UP PARALLEL TO THE MID- LEVEL FLOW SOMEWHERE NEAR THE IOWA BORDER. ANOTHER SHORTWAVE AND SURFACE REFLECTION WILL MOVE EAST-NORTHEAST ALONG THE OLD BOUNDARY DURING THE DAY ON WEDNESDAY... BRINGING ANOTHER ROUND OF ACTIVITY. FORECAST CAPE AND DEEP LAYER SHEAR VALUES LOOK SUFFICIENT FOR SOME SEVERE WEATHER POTENTIAL ONCE AGAIN... ALTHOUGH LOW LEVEL SHEAR DOES NOT LOOK TO BE PARTICULARLY FAVORABLE FOR TORNADO CONCERNS. HEAVY RAIN COULD BE MORE OF AN ISSUE ON WEDNESDAY AND WEDNESDAY NIGHT SHOULD TRAINING OVER STORMS OCCUR ALONG/NEAR THE STALLED FRONTAL BOUNDARY. TAPERED POPS FROM SOUTH TO NORTH... GIVEN LESSER POTENTIAL FOR WIDESPREAD/CONSISTENT PCPN AS YOU HEAD NORTH. THERE LOOKS TO BE A RELATIVE LULL IN PCPN CHANCES FROM LATE THURSDAY THROUGH FRIDAY AS THE BAROCLINIC ZONE IS NUDGED FARTHER SOUTH AND A WEAK RIDGE OF HIGH PRESSURE NOSES IN FROM CANADA. HOWEVER... THIS WILL BE SHORT-LIVED AS ANOTHER SHORTWAVE LOOKS TO LIFT NORTHEAST FROM THE ROCKIES AND CENTRAL PLAINS FRIDAY NIGHT INTO SATURDAY... LIFTING THE FRONTAL BOUNDARY BACK TO THE NORTH AS A DECENT SURFACE WAVE RIDES NORTHEAST ALONG IT. THE GFS AND ECMWF ARE NOTABLY DIFFERENT IN THEIR HANDLING OF HOW/WHEN THIS OCCURS... WHICH UNFORTUNATELY RESULTS IN A LONGER PERIOD OF PCPN CHANCES FROM FRIDAY THROUGH THE WEEKEND THAN PREFERABLE. BUT... GIVEN THE UNCERTAINTY IN HOW THINGS WILL EVOLVE THIS IS THE PATH OF LEAST RESISTANCE AT THIS POINT IN TIME. THERE IS SOME AGREEMENT THAT BY MONDAY WE SHOULD SEE ENOUGH DRY AIR WORK IN FROM THE NORTH TO SQUELCH ANY PCPN... BUT MAY STILL NEED TO HANG ONTO SOME LOW CHANCE POPS AT LEAST OVER THE SOUTHERN PART OF THE AREA. && .AVIATION.../00Z TAF ISSUANCE/ SCATTERED SEVERE THUNDERSTORMS THROUGH MIDNIGHT TONIGHT...THEN F SOME LINGERING SHRA OR ISOLATED THUNDERSTORMS REST OF NIGHT. WEATHER CONDITIONS BRIEFLY LOWERING TO IFR/MVFR IN STRONG THUNDERSTORMS WITH VISIBILITIES 1-3 MILES AND CEILING AROUND 1000 FEET AGL. FRONTAL BOUNDARY WILL CONTINUE TO MOVE EAST INTO EASTERN MN OVERNIGHT TONIGHT. SURFACE WINDS DIMINISHING TO UNDER 5 KNOTS ALONG WITH PLENTY OF LOW LEVEL MOISTURE...AND MOISTURE CONVERGENCE ALONG THE FRONTAL BOUNDARY. EXPECT SOME PATCHY FOG AND STRATUS CLOUDS DEVELOPING ALONG AND NEAR THE FRONTAL BOUNDARY WITH MORE WIDESPREAD IFR/MVFR CONDITIONS BEFORE DAYBREAK WEDNESDAY. KMSP...FRONTAL BOUNDARY MOVING THROUGH THE METRO AREA OVERNIGHT. CEILING LOWERING BELOW 1000 FEET AGL AFTER MIDNIGHT. CONDITIONS IMPROVING DURING THE MORNING TO MVFR/VFR CATEGORY. THREAT FOR MORE SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON. OTLK... WED AFTN/NITE...MVFR TO IFR IN TSTMS...MAINLY S MN INTO WC WI THURS...MVFR TO VFR IN IN SCT TSTMS..MAINLY MSP/WI TAFS && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, May 1, 8:00 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 800 PM CDT TUE MAY 1 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 800 PM CDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS PERSISTING THROUGH MIDNIGHT OVER SOUTHERN MINNESOTA AND WESTERN WISCONSIN. DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES ARE LIKELY WITH THE STRONGEST STORMS. THE THUNDERSTORMS ACTIVITY WILL BEGIN TO WEAKEN DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE ONGOING WEDNESDAY MORNING...AND THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH THIS ACTIVITY. THE PRIMARY HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORMS MAY REDEVELOP ACROSS SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN WEDNESDAY AFTERNOON AND EVENING. ADDITIONAL THUNDERSTORMS ARE FORECAST EACH DAY THURSDAY ON THROUGH THE WEEKEND. THERE DOES NOT APPEAR TO BE AN ORGANIZED SEVERE THUNDERSTORM THREAT WITH THIS ACTIVITY BUT THERE IS A SMALL CHANCE THAT ISOLATED THUNDERSTORMS COULD PRODUCE HAIL OR STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND AGAIN WEDNESDAY.
In the hours before
Special weather statement, May 1, 9:24 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 924 PM CDT TUE MAY 1 2012 MNZ067-074-075-020315- BROWN-NICOLLET-SIBLEY- 924 PM CDT TUE MAY 1 2012 ...STRONG THUNDERSTORM WITH SMALL HAIL... AT 921 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF SLEEPY EYE. THIS STORM WAS MOVING EAST AT 30 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SLEEPY EYE. ST GEORGE. NEW ULM. KLOSSNER. LAFAYETTE. WINTHROP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. && LAT...LON 4466 9413 4438 9400 4426 9474 4439 9478 TIME...MOT...LOC 0224Z 249DEG 27KT 4434 9465 JRB
Local storm report, May 1, 9:53 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
953 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN SAUK RAPIDS 45.59N 94.17W
05/01/2012 M2.50 INCH BENTON MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, May 1, 10:11 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1011 PM CDT TUE MAY 1 2012
MNZ074>077-082>084-091-092-020400-
BLUE EARTH-BROWN-FARIBAULT-LE
SUEUR-MARTIN-NICOLLET-RICE-WASECA-WATONWAN-
1011 PM CDT TUE MAY 1 2012
...LINE OF THUNDERSTORMS WITH GUSTY WINDS...
AT 1007 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF NICOLLET
TO 8 MILES NORTH OF FAIRMONT TO 6 MILES EAST OF SUPERIOR. THESE
STORMS WERE MOVING EAST AT 30 MPH.
WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TRUMAN.
NORTHROP.
LAKE CRYSTAL.
NORSELAND.
VERNON CENTER.
ST PETER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4350 9486 4354 9486 4376 9459 4445 9431
4441 9347 4372 9376 4349 9405
TIME...MOT...LOC 0310Z 272DEG 24KT 4436 9420 4375 9443
4347 9480Local storm report, May 1, 10:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1044 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 3 N BUFFALO 45.21N 93.86W
05/01/2012 WRIGHT MN LAW ENFORCEMENT
TREE BLOCKING ROAD
0720 PM TSTM WND DMG 3 W PRINCETON 45.57N 93.65W
05/01/2012 MILLE LACS MN LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 95
0740 PM TSTM WND DMG WINSTED 44.97N 94.05W
05/01/2012 MCLEOD MN LAW ENFORCEMENT
LARGE BRANCH DOWN ON POWER LINE
&&
CARLYONLocal storm report, May 1, 10:46 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1046 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 10 N MONTEVIDEO 45.10N 95.69W
05/01/2012 M1.00 INCH CHIPPEWA MN LAW ENFORCEMENT
&&
CARLYONSpecial weather statement, May 1, 11:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1112 PM CDT TUE MAY 1 2012
MNZ070-076>078-084-085-092-093-020500-
DAKOTA-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-RICE-STEELE-WASECA-
1112 PM CDT TUE MAY 1 2012
...THUNDERSTORMS WITH GUSTY WINDS THROUGH MIDNIGHT CDT...
AT 1107 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A LINE OF
THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHWEST OF MONTGOMERY TO 6
MILES SOUTHWEST OF WASECA TO 3 MILES WEST OF KIESTER. THESE STORMS
WERE MOVING EAST AT 40 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
KILKENNY.
OTISCO.
MANSFIELD.
LONSDALE.
EMMONS.
CLINTON FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4404 9368 4450 9370 4447 9281 4419 9280
4419 9304 4350 9304 4349 9305 4350 9385
TIME...MOT...LOC 0412Z 273DEG 34KT 4440 9356 4404 9354
4354 9370
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:08 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Stearns, Wright | 52 min |
| May 1, 7:23 PM CDT | Special Weather Statement | MPX | Isanti, Kanabec | 52 min |
| May 1, 7:24 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Sibley | 51 min |
| May 1, 7:30 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti, Kanabec | 45 min |
| May 1, 7:55 PM CDT | Special Weather Statement | MPX | Anoka | 50 min |
| May 1, 8:08 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti | 37 min |
| May 1, 8:09 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Sibley | 66 min |
| May 1, 8:13 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 25 min |
| May 1, 9:24 PM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 51 min |
| May 1, 10:11 PM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Le Sueur, Martin, Nicollet | 49 min |
| May 2, 5:22 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Watonwan | 53 min |
| May 2, 5:50 PM CDT | Tornado Warning | MPX | Blue Earth, Brown, Nicollet, Watonwan | 40 min |
| May 2, 6:20 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet, Waseca | 55 min |
| May 2, 6:45 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice, Steele | 60 min |
| May 2, 6:45 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 60 min |
| May 2, 6:58 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 47 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.